Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Indianapolis, IN

March 2, 20128 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 2, 2012, 2:34 PM EST for 8 counties in Indiana. It was in force for 41 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 2:34 PM EST (19:34 UTC)
Expired
Mar 2, 2012, 3:15 PM EST
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 2:35 PM ESTHAIL 0.75Plainfield, IN
Mar 2, 2:38 PM ESTHAIL 0.88Zionsville, IN
Mar 2, 2:39 PM ESTHAIL 0.75Avon, IN
Mar 2, 2:40 PM ESTHAIL 1Camby, IN
Mar 2, 2:46 PM ESTHAIL 0.75Carmel, IN
Mar 2, 2:47 PM ESTHAIL 0.25Carmel, IN
Mar 2, 2:50 PM ESTHAIL 0.25Westfield, IN
Mar 2, 2:55 PM ESTHAIL 1Noblesville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 10:54 AM ESTTornado Watch PDSSPC6 hr
Mar 2, 1:02 PM ESTTornado Watch PDSSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS53 KIND 021934
SVRIND
INC011-057-059-063-081-095-097-109-022015-
/O.NEW.KIND.SV.W.0026.120302T1934Z-120302T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
234 PM EST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL INDIANA...
  HAMILTON COUNTY IN CENTRAL INDIANA...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN MADISON COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...

* UNTIL 315 PM EST

* AT 232 PM EST...TRAINED SPOTTERS REPORTED QUARTER SIZE HAIL ON THE 
WESTERN EDGE OF PLAINFIELD. DAMAGING WINDS IN EXCESS OF 60 MPH MAY 
ALSO BE POSSIBLE.  THIS STORM WAS LOCATED NEAR   PLAINFIELD...OR 12 
MILES WEST OF INDIANAPOLIS...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...
  SPEEDWAY...
  SOUTHPORT...
  ZIONSVILLE...
  BEECH GROVE...
  CARMEL...
  LAWRENCE...
  FISHERS...
  NOBLESVILLE...
  GREENFIELD...
  CLERMONT...
  EAGLE CREEK RESERVOIR...
  WHITESTOWN...
  HOMECROFT...
  MONUMENT CIRCLE...
  WYNNEDALE...
  SPRING HILL...
  ROCKY RIPPLE...
  CROWS NEST...
  NORTH CROWS NEST...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 102 AND 133.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 16.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 109.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 60 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3986 8560 3985 8560 3954 8629 3983 8655
      4022 8615
TIME...MOT...LOC 1934Z 244DEG 55KT 3973 8632
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/SMF
2 follow-up statements
096 
WWUS53 KIND 021946
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EST FRI MAR 2 2012

INC011-063-021956-
/O.CAN.KIND.SV.W.0026.000000T0000Z-120302T2015Z/
BOONE-HENDRICKS-
246 PM EST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE AND EASTERN
HENDRICKS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3985 8560 3954 8629 3963 8634 3970 8633
      4022 8615 4022 8614
TIME...MOT...LOC 1946Z 244DEG 55KT 3973 8606

$$

INC057-059-081-095-097-109-022015-
/O.CON.KIND.SV.W.0026.000000T0000Z-120302T2015Z/
HAMILTON-HANCOCK-JOHNSON-MADISON-MARION-MORGAN-
246 PM EST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HAMILTON...
HANCOCK...NORTHWESTERN JOHNSON...SOUTHWESTERN MADISON...MARION AND
NORTHEASTERN MORGAN COUNTIES UNTIL 315 PM EST...

AT 241 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SOUTHPORT...OR 6 MILES SOUTH OF INDIANAPOLIS...MOVING NORTHEAST AT 65
MPH. QUARTER SIZE HAIL WAS REPORTED AT 242 PM IN NORTHEAST MORGAN 
COUNTY. 

LOCATIONS IMPACTED INCLUDE...
  CARMEL...LAWRENCE...FISHERS...NOBLESVILLE...GREENFIELD...WARREN
  PARK...CASTLETON...WESTFIELD...CUMBERLAND...NEW PALESTINE...GEIST
  RESERVOIR...SPRING LAKE...MORSE RESERVOIR...MCCORDSVILLE...
  CICERO...FORTVILLE AND INGALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3985 8560 3954 8629 3963 8634 3970 8633
      4022 8615 4022 8614
TIME...MOT...LOC 1946Z 244DEG 55KT 3973 8606
WIND...HAIL 60MPH 1.00IN

$$

RYAN
733 
WWUS53 KIND 022015
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EST FRI MAR 2 2012

INC057-059-081-095-097-109-022025-
/O.EXP.KIND.SV.W.0026.000000T0000Z-120302T2015Z/
HAMILTON-HANCOCK-JOHNSON-MADISON-MARION-MORGAN-
315 PM EST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON...HANCOCK...
NORTHWESTERN JOHNSON...SOUTHWESTERN MADISON...MARION AND NORTHEASTERN
MORGAN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3985 8560 3954 8629 3963 8634 3970 8633
      4022 8615 4022 8614
TIME...MOT...LOC 1946Z 244DEG 55KT 3973 8606

$$

77/TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 11:54 AM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 2, 11:54 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1154 AM EST FRI MAR 2 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO LOWER MICHIGAN
TODAY...BRINGING SEVERE WEATHER TO THE OHIO VALLEY TODAY ALONG WITH
GUSTY WINDS OUTSIDE OF THUNDERSTORMS. MUCH COLDER AIR WILL THEN MOVE
IN FOR THE WEEKEND...WITH A WEAK SYSTEM BRINGING A CHANCE FOR RAIN
AND SNOW SUNDAY.

WARMER WEATHER WILL RETURN DURING NEXT WEEK...WITH CHANCES FOR RAIN
RETURNING BY THE END OF NEXT WEEK.

&&

.NEAR TERM /REST OF TODAY/... ONGOING STORMS ACROSS THE AREA AT
15Z...SOME OF WHICH ARE PRODUCING LARGE HAIL. THE WARM
FRONT...WHICH AT 15Z STRETCHED FROM SULLIVAN TO BLOOMINGTON TO
SEYMOUR...WILL CONTINUE TO LIFT NORTHWARD AND DEW POINTS BEHIND
THE FRONT ARE INCREASING TO THE MID 50S TO LOW 60S CURRENTLY
ACROSS SOUTHERN INDIANA WITH TEMPERATURES IN THE LOW TO MID 60S
AND THIS AIR WILL BE ADVECTING NORTH INTO THE AREA. WITH THIS
UNSTABLE AIR AND THE DYNAMIC STRENGTHENING LOW CENTERED OVER ST
LOUIS AT 15Z PROGGED TO MOVE JUST NORTHWEST OF THE AREA AND DRAG A
COLD FRONT THROUGH CENTRAL INDIANA BETWEEN 20Z IN THE WEST AND 0Z
IN THE EAST. SURFACE BASED CAPE COULD CLIMB TO NEAR 1000 AND NEAR
2000 ACROSS THE SOUTH...AND 0-1 KM HELICITY AND 0-3 KM HELICITY
VALUES ARE PROGGED TO BE IN THE 300 /FOR 0 TO 1/ AND 500 /FOR 0 TO
3/ RANGE IN THE WARM SECTOR AND AHEAD OF/ALONG THE COLD FRONT.
THUS THE THREAT FOR SEVERE WEATHER WILL GET EVEN MORE SIGNIFICANT
THIS AFTERNOON WITH THE THREAT FOR TORNADOES...LARGE HAIL OF 2
INCHES IN DIAMETER OR MORE...AND DAMAGING WINDS IN EXCESS OF 65
MPH BEING LIKELY IN SOME STORMS. THIS IS A DANGEROUS SITUATION AND
SHOULD NOT BE TAKEN LIGHTLY.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

FOCUS IS ON WIND/RAIN EARLY THEN ON CHANCES FOR PRECIPITATION LATE
IN THE PERIOD. MODELS ARE IN GOOD AGREEMENT EARLY BUT DIFFER SOME
WITH SUNDAY/S SYSTEM. TOOK A BLEND THERE AS UNCERTAINTY IS HIGH
ENOUGH NOT TO FAVOR ONE SOLUTION OVER ANOTHER.

THE STRONG PRESSURE RISES /OVER 10MB IN 6 HOURS/ WILL OCCUR INTO THE
EVENING HOURS. BUFKIT STILL SHOWS GUSTS 35-40KT EARLY. THUS WILL
CONTINUE THE WIND ADVISORY UNTIL 03Z.

PRECIPITATION SHOULD END QUICKLY BEHIND THE FRONT...AND WRAP-AROUND
MOISTURE SHOULD STAY MAINLY NORTH OF THE AREA. THUS FEEL CHANCES FOR
RAIN AFTER 00Z ARE LOW. MOS POPS ARE BELOW 20 PERCENT. WILL CARRY
LOW POPS FOR A FEW HOURS THIS EVENING JUST IN CASE SOMETHING
LINGERS...BUT BELIEVE MOST AREAS WILL REMAIN DRY AFTER 00Z.

DRY AND PARTLY TO MOSTLY CLOUDY CONDITIONS WILL THEN PERSIST FOR
SATURDAY AND SATURDAY NIGHT. A WEAK CLIPPER-LIKE SYSTEM WILL DIVE
SOUTHEAST IN THE SUNDAY-SUNDAY NIGHT TIME FRAME. WITH UNCERTAINTIES
IN LOCATION AND TIMING DECIDED JUST TO GO WITH LOW POPS BOTH
PERIODS. WENT RAIN AND SNOW MOST AREAS SUNDAY AND THEN JUST SNOW
SUNDAY NIGHT GIVEN EXPECTED THERMAL PROFILES.

FOR TEMPERATURES...GENERALLY STUCK WITH A MODEL BLEND AS THIS WORKS
WELL GIVEN EXPECTED CONDITIONS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...

MAIN CHALLENGE TO THE EXTENDED WILL BE WHETHER TO KEEP POPS IN
MONDAY AS AN UPPER TROUGH MOVES EAST OF CENTRAL INDIANA AND ALSO
POPS AND QPF STARTING WEDNESDAY NIGHT.

DECIDED TO PULL SLIGHT CHANCE POPS ON MONDAY PER THE CENTRAL
REGIONAL INITIALIZATION EXTENDED AS ALL THE EXTENDED 00Z MODEL RUNS
NOW HAVE THE TROUGH WELL EAST OF CENTRAL INDIANA ACROSS THE ATLANTIC
SEABOARD BY 00Z TUESDAY WITH RIDGING BUILDING IN ACROSS THE GREAT
LAKES AND OHIO VALLEY. IN ADDITION...THE FORECAST AREA WILL BE UNDER
THE INFLUENCE OF SURFACE HIGH PRESSURE AND MOISTURE IS NOT
IMPRESSIVE.

THE MIDDLE OF THE WEEK CONTINUES TO LOOK DRY WITH FAST SOUTHWEST
FLOW DEVELOPING. IN ADDITION...IT SHOULD BE WARMER EACH DAY WITH
THERMAL RIDGE EXTENDING NORTHEAST FROM TEXAS TO THE OHIO VALLEY AND
GREAT LAKES BY WEDNESDAY. 1000-850 MILLIBAR THICKNESSES AND
850 TEMPERATURES APPROACH 1350 METERS AND 6 DEGREES CELSIUS
RESPECTIVELY ON WEDNESDAY. THE CR INITIALIZATION REFLECTS THIS
NICELY WITH BELOW NORMAL TEMPERATURES ON MONDAY BECOMING MILD
ALREADY BY TUESDAY.

FINALLY...THE 00Z ECMWF IS NOW TRENDING TOWARDS THE GFS AND GFS
ENSEMBLES WITH A CUTOFF LOW ACROSS THE SOUTHWESTERN UNITED STATES BY
MIDWEEK...MOVING INTO WEST TEXAS ON THURSDAY. HOWEVER...THE ECMWF IS
A BIT FURTHER SOUTH AND CONTINUES TO ALLOW A SHARP UPPER TROUGH TO
MOVE ACROSS THE UPPER MIDWEST AND GREAT LAKES OVER THE WEEKEND AND
CONSEQUENTLY PUSHES A COLD FRONT THROUGH ON THURSDAY...WHILE THE GFS
ONLY HAS AN INVERTED TROUGH WELL WEST OF THE FORECAST AREA AT THAT
TIME. EITHER WAY...MODELS HAVE QPF ACROSS PARTS OR ALL OF CENTRAL
INDIANA WEDNESDAY NIGHT THROUGH FRIDAY. HOWEVER...THE QUICKER AND
STRONGER SURFACE REFLECTION OF THE EURO FAVORS MORE QPF. AT THIS
TIME...DID NOT CHANGE ANYTHING BEYOND MONDAY FROM THE INITIALIZATION
DUE TO BIG MODEL SYNOPTIC DIFFERENCES WHICH LEADS TO LOW CONFIDENCE
NOT ONLY WITH POPS AND QPF BUT ALSO WITH TEMPERATURES ON FRIDAY...
AS THE ECMWF IS BRINGING IN COLDER POST FRONTAL AIR...WHILE THE
GFS...AS STATED EARLIER...IS SLOWER AND NOT AS STRONG WITH THE
SURFACE PATTERN.

&&

.AVIATION /DISCUSSION FOR 021800Z TAF ISSUANCE/...

RAPIDLY DETERIORATING CONDITIONS WITHIN SEVERE CONVECTION WILL
IMPACT ALL TERMINALS THIS AFTERNOON. MAINLY VFR OVERNIGHT INTO
SATURDAY MORNING.

WARM FRONT CURRENTLY PROGRESSING NORTH THROUGH THE FORECAST AREA
LATE THIS MORNING WITH CONVECTION ALONG AND NORTH OF THE BOUNDARY.
AS OF 1630Z...KLAF IS THE ONLY TERMINAL BEING DIRECTLY IMPACTED BY
THIS CONVECTION. HRRR HAS A NICE HANDLE ON CURRENT ACTIVITY...WITH
EXPECTATION THAT CONVECTION ACROSS NORTHERN COUNTIES MOVES OUT OF
THE FORECAST AREA BY 18-19Z. FOCUS THOUGH ALREADY SHIFTING TO
ALONG THE COLD FRONT OVER SOUTHEAST MISSOURI WHERE SEVERE
CONVECTION IS ALREADY RAPIDLY DEVELOPING. THIS ACTIVITY WILL
QUICKLY SPREAD NORTHEAST WITH ADDITIONAL CONVECTION LIKELY
DEVELOPING OUT IN FRONT OF THE MAIN LINE. AFTER A PERIOD WITH
FILTERED SUNSHINE EARLY THIS AFTERNOON...EXPECT IMPACTS FROM
CONVECTION AT ALL TERMINALS AFTER 19Z AND CONTINUING THROUGH 00Z.
STORMS WILL BE FAST MOVERS...CAPABLE OF PRODUCING SEVERE WIND
GUSTS AND CAUSING CONDITIONS AT THE TERMINALS TO DROP RAPIDLY TO
VLIFR AT TIMES. OUTSIDE OF CONVECTION...THE INTENSIFYING NATURE OF
THE LOW PRESSURE WILL CREATE STRONG WIND GUSTS UP TO 35-40KTS INTO
THE EARLY EVENING. WILL UPDATE TAFS AS NEEDED THROUGH THE AFTERNOON.

STORMS WILL BE EAST OF THE AREA AFTER 00Z WITH SKIES BECOMING
PARTLY CLOUDY AS MUCH DRIER AIR FILTERS INTO THE AREA. WIND GUSTS
WILL STAY UP THROUGH THE EVENING...EVENTUALLY DROPPING OFF TO
20-25KT OVERNIGHT AS WINDS VEER TO A MORE WESTERLY DIRECTION.
STRATOCU WILL REDEVELOP AND EXPAND BACK INTO THE TERMINALS
SATURDAY MORNING AS REGION GETS INTO CYCLNIC FLOW ON BACK SIDE OF
THE LOW PRESSURE. MAY SEE MVFR CEILINGS DEVELOP AT BOTH KHUF AND
KLAF. WESTERLY WIND GUSTS TO 25KTS WILL CONTINUE AS WELL.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING
FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...50
NEAR TERM...CP
SHORT TERM...50
LONG TERM....MK
AVIATION...RYAN
Hazardous weather outlook, Mar 2, 11:53 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1153 AM EST FRI MAR 2 2012

INZ021-028-029-031-035-043-031700-
CARROLL-WARREN-TIPPECANOE-HOWARD-FOUNTAIN-VERMILLION-
1153 AM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA NORTH AND
WEST OF A VERMILLION TO KOKOMO LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND
LIGHTNING.

TIMING: FROM 100 PM TO 700 PM. STRONG WINDS OUTSIDE OF STORMS
WILL PERSIST THROUGH 1000 PM.

DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING FIRST A WARM
FRONT THEN A COLD FRONT THROUGH THE AREA TODAY. THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM. BEHIND THE COLD FRONT
WIND GUSTS TO 45 MPH WILL CONTINUE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY
NIGHT.

DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-036>042-044>049-051>054-060-031700-
CLINTON-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-SULLIVAN-
1153 AM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY.

HAZARDS: TORNADOES...DAMAGING WINDS IN EXCESS OF 65 MPH...LARGE
HAIL GREATER THAN 2 INCHES IN DIAMETER...LIGHTNING...AND HEAVY
RAIN.

TIMING: FROM 100 PM TO 700 PM. STRONG WINDS OUTSIDE OF STORMS
WILL PERSIST THROUGH 1000 PM.

DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING A COLD
FRONT THROUGH THE AREA THIS AFTERNOON AND EARLY EVENING. ALL THE
INGREDIENTS NECESSARY FOR DANGEROUS SEVERE WEATHER SUCH AS
INSTABILITY AND VERTICAL WIND SHEAR ARE IN PLACE. THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM THIS AFTERNOON AND
EARLY EVENING. BEHIND THE COLD FRONT WIND GUSTS TO 45 MPH WILL
CONTINUE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY
NIGHT.

DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ055>057-061>065-067>072-031700-
JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1153 AM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY.

HAZARDS: TORNADOES...DAMAGING WINDS IN EXCESS OF 65 MPH...LARGE
HAIL GREATER THAN 2 INCHES IN DIAMETER...LIGHTNING...AND HEAVY
RAIN.

TIMING: FROM 100 PM TO 700 PM. STRONG WINDS OUTSIDE OF STORMS
WILL PERSIST THROUGH 1000 PM.

DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING A COLD
FRONT THROUGH THE AREA THIS AFTERNOON AND EARLY EVENING. ALL THE
INGREDIENTS NECESSARY FOR DANGEROUS SEVERE WEATHER SUCH AS
INSTABILITY AND VERTICAL WIND SHEAR ARE IN PLACE. THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM THIS AFTERNOON AND
EARLY EVENING. BEHIND THE COLD FRONT WIND GUSTS TO 45 MPH WILL
CONTINUE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY
NIGHT.

DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, Mar 2, 2:25 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
225 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             GREENCASTLE             39.64N  86.84W
03/02/2012  M1.00 INCH       PUTNAM             IN   AMATEUR RADIO

&&

EVENT NUMBER IND1200043

ELB
Local storm report, Mar 2, 2:26 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
226 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             CLOVERDALE              39.52N  86.80W
03/02/2012  M0.50 INCH       PUTNAM             IN   AMATEUR RADIO

&&

EVENT NUMBER IND1200044

ELB
Local storm report, Mar 2, 2:30 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             4 SE SHOALS             38.63N 86.74W
03/02/2012  E0.50 INCH       MARTIN             IN   TRAINED SPOTTER

&&

MRD
Local storm report, Mar 2, 2:31 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
231 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             DANVILLE                39.76N  86.52W
03/02/2012  M0.50 INCH       HENDRICKS          IN   AMATEUR RADIO

&&

EVENT NUMBER IND1200046

ELB
Local storm report, Mar 2, 2:32 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             LEBANON                 40.05N  86.47W
03/02/2012  M0.25 INCH       BOONE              IN   AMATEUR RADIO

&&

EVENT NUMBER IND1200047

ELB
Local storm report, Mar 2, 2:34 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
234 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             PLAINFIELD              39.70N  86.39W
03/02/2012  M1.00 INCH       HENDRICKS          IN   NWS EMPLOYEE

&&

EVENT NUMBER IND1200048

ELB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:30 AM ESTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more22 hr
Mar 2, 5:58 AM ESTSpecial Weather StatementINDMonroe47 min
Mar 2, 6:43 AM ESTSpecial Weather StatementINDJohnson, Shelby47 min
Mar 2, 7:04 AM ESTSpecial Weather StatementINDHancock41 min
Mar 2, 7:30 AM ESTSpecial Weather StatementINDRush45 min
Mar 2, 7:39 AM ESTSpecial Weather StatementINDDelaware51 min
Mar 2, 8:06 AM ESTSpecial Weather StatementINDRandolph39 min
Mar 2, 8:32 AM ESTSpecial Weather StatementINDHenry, Randolph58 min
Mar 2, 9:31 AM ESTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo44 min
Mar 2, 9:58 AM ESTSevere Thunderstorm WarningINDClay, Fountain, Montgomery, Parke, Putnam47 min
Mar 2, 10:25 AM ESTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Morgan, Putnam50 min
Mar 2, 10:29 AM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence31 min
Mar 2, 10:46 AM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more44 min
Mar 2, 11:01 AM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more44 min
Mar 2, 1:01 PM ESTSevere Thunderstorm WarningINDHoward29 min
Mar 2, 1:32 PM ESTSevere Thunderstorm WarningINDBoone, Fountain, Hendricks, Montgomery, Parke, Putnam43 min
Mar 2, 1:34 PM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vigo41 min
Mar 2, 1:51 PM ESTSevere Thunderstorm WarningINDClay, Hendricks, Montgomery, Parke, Putnam24 min
Mar 2, 2:09 PM ESTSevere Thunderstorm WarningINDHendricks, Montgomery, Morgan, Owen, Parke, Putnam36 min
Mar 2, 2:11 PM ESTTornado WarningINDBoone, Hamilton34 min
Mar 2, 2:22 PM ESTSevere Thunderstorm WarningINDJackson, Lawrence, Martin, Monroe23 min
Mar 2, 2:56 PM ESTSevere Thunderstorm WarningINDDelaware, Hamilton, Madison, Tipton34 min
Mar 2, 3:12 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Randolph, Rush, Shelby33 min
Mar 2, 3:39 PM ESTSevere Thunderstorm WarningINDDecatur, Jennings21 min
Mar 2, 3:44 PM ESTTornado WarningINDJennings16 min
Mar 2, 3:47 PM ESTSevere Thunderstorm WarningINDRush13 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.